MAUDE Adverse Event Report: ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-42
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.Based on the complaint data and this investigation, the most likely cause of the total bilirubin patient results issue is bubbles in the reagent.The analysis by customer service shows bubbles and interference with the liquid level detection system.Ticket and trending review did not identify any trends for the likely cause.Device history record review did not identify any non-conformances or deviations related to the complaint issue.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation, no systemic issue or deficiency of the total bilirubin reagent lot 59669uq04 was identified.Use error may have contributed to the customer¿s issue as bubbles in the reagent are specifically cautioned against in the assay package insert.In addition, the package insert provides instructions not to mix this reagent due to its propensity to generate bubbles due to required surfactants in the formulation.Patient identifier: (b)(6).Phone number: (b)(6).
 
Event or Problem Description
The customer observed a falsely elevated total bilirubin result generated on an architect c16000 processing module for one patient.Sid (b)(6) initial result = 326.8 umol/l (result was released from lab).The patient was redrawn, sid (b)(6) result = 6 umol/l.The lab repeated the original sample, sid (b)(6).The repeat result = 16 umol/l.Additionally, the customer had a qc flier during the morning.Qc run: qc l2range 41.770-47.50, result 189.50.All other qc levels were in range.The qc was repeated and was in range, 43.60.As part of troubleshooting, the logs were reviewed and found three aspiration that were indicative of bubbles, two caused exceptions and the third was the flier.There was no impact to patient management reported.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key13625040
Report Number3002809144-2022-00068
Device Sequence Number12043498
Product Code CIG
UDI-Device Identifier00380740174972
UDI-Public00380740174972
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number6L45-42
Device Catalogue Number06L45-42
Device Lot Number59669UQ04
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C16K PRC MOD, 03L77-01, C1600670
Patient SexUnknown